MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, lens was explanted at secondary procedure due to patient could not adapt.The procedure was completed on the same day with unspecified non company lens.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned in a noncompany lens holder inside a small opened noncompany pouch.Viscoelastic was dried on the lens.The optic was broken (cut) into pieces.The lens was cleaned with klrp to further evaluate.No additional damage was observed.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and qualified handpiece.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.The explanted lens was cut into pieces, typical of an insertion and removal.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided from the account that the patient could not adapt to the iol(intraocular lens).The account stated the root cause for this event was unknown.The multifocal tfat00 18.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company 18.5 diopter lens.Due to the exchange of a multifocal 18.5 diopter lens to a non-company extended depth of focus lens of the same diopter, this suggests that an extended depth of focus replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating lens was replaced with other company same diopter lens.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21549251
Report Number1119421-2025-00631
Device Sequence Number18186479
Product Code MFK
UDI-Device Identifier00380652429689
UDI-Public(01)00380652429689(17)261119(11)211121(10)15308048
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.185
Device Lot Number15308048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/21/2025
Date Device Manufactured11/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; VISCOELASTIC USED: HEALON
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown